Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 161, NWS Cheyenne, WY

July 17, 2015Sioux County, Nebraska; Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 4:02 PM MDT for Sioux County, Nebraska; Niobrara County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2015, 4:02 PM MDT (22:02 UTC)
Expired
Jul 17, 2015, 5:00 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 181 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 3:03 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WUUS55 KCYS 172202
SVRCYS
NEC165-WYC027-172300-
/O.NEW.KCYS.SV.W.0161.150717T2202Z-150717T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 500 PM MDT

* AT 402 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
  HARRISON...OR 17 MILES EAST OF LUSK...MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARRISON AND VAN TASSELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4262 10425 4279 10421 4293 10352 4262 10350
TIME...MOT...LOC 2202Z 265DEG 28KT 4269 10412 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
4 follow-up statements
108 
WWUS55 KCYS 172215
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT FRI JUL 17 2015

WYC027-172224-
/O.CAN.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
NIOBRARA WY-
415 PM MDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIOBRARA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR 
NIOBRARA AND GOSHEN COUNTIES OF WYOMING...AND FOR ALL OF THE 
NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE COUNTIES.

LAT...LON 4262 10403 4282 10404 4293 10352 4262 10350
TIME...MOT...LOC 2214Z 260DEG 31KT 4271 10397 

$$

NEC165-172300-
/O.CON.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
SIOUX NE-
415 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHERN SIOUX COUNTY...

AT 414 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRISON...OR
24 MILES EAST OF LUSK...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4262 10403 4282 10404 4293 10352 4262 10350
TIME...MOT...LOC 2214Z 260DEG 31KT 4271 10397 

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
124 
WWUS55 KCYS 172242
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT FRI JUL 17 2015

NEC165-172300-
/O.CON.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
SIOUX NE-
442 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN SIOUX COUNTY...

AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FORT ROBINSON CAMPGROUND...OR 34 MILES WEST OF CHADRON...MOVING
EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4262 10377 4288 10375 4293 10352 4262 10350
TIME...MOT...LOC 2242Z 255DEG 30KT 4276 10367 

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
436 
WWUS55 KCYS 172252
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT FRI JUL 17 2015

NEC165-172300-
/O.CON.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
SIOUX NE-
452 PM MDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN SIOUX COUNTY...

AT 452 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT ROBINSON
CAMPGROUND...OR 27 MILES WEST OF CHADRON...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4262 10364 4291 10363 4293 10352 4262 10350
TIME...MOT...LOC 2252Z 263DEG 31KT 4277 10354 

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
273 
WWUS55 KCYS 172258
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT FRI JUL 17 2015

NEC165-172307-
/O.EXP.KCYS.SV.W.0161.000000T0000Z-150717T2300Z/
SIOUX NE-
458 PM MDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX COUNTY WILL
EXPIRE AT 500 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR 
NIOBRARA AND GOSHEN COUNTIES OF SOUTHEAST WYOMING AND FOR ALL OF THE 
NEBRASKA PANHANDLE...NOT INCLUDING KIMBALL AND CHEYENNE COUNTIES.

LAT...LON 4262 10364 4291 10363 4293 10352 4262 10350
TIME...MOT...LOC 2255Z 265DEG 28KT 4277 10354 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 17, 2:30 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT FRI JUL 17 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 230 PM MDT FRI JUL 17 2015

SCTD SHOWERS AND TSTORMS DEVELOPING OVER SE WY THIS AFTERNOON IN
RATHER BANDED FASHION...LIKELY AIDED BY STRONGER WINDS ALOFT AHEAD
OF DIGGING UPPER TROF OVER THE NW PART OF THE COUNTRY. EXPECT THIS
ACTIVITY TO SPREAD INTO THE PANHANDLE BY LATE THIS AFTERNOON THEN
GRADUALLY DISSIPATE DURING THE EVENING HOURS. MEANWHILE...A SFC
COOL FRONT WILL SAG SOUTH ACROSS THE CWA OVERNIGHT AS THE UPPER
TROF CONTINUES TO DIG ACROSS THE NW CONUS. A LITTLE COOLER
CONDITIONS FOR SATURDAY POST-FRONTAL WITH MORE NUMEROUS SHOWERS
AND TSTORMS EXPECTED IN THE AFTERNOON AND EVENING AIDED BY UPSLOPE
SFC FLOW AND APPROACH OF UPPER TROF AXIS. INSTABILITIES NOT TOO
BAD BUT A FEW STRONGER CELLS POSSIBLE OVER FAR SE WY. ACTIVITY
LIKELY TO CONTINUE MORE THROUGH THE NIGHT OVER THE PLAINS BEFORE
SOME DRYING DIMINISHES IT LATE SAT NIGHT INTO SUNDAY. MILD TEMPS
CONTINUING SUNDAY WITH ISOLATED CONVECTION POSSIBLE AROUND THE SRN
MTNS.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 230 PM MDT FRI JUL 17 2015

SOME MODEL DIFFERENCES ARE EVIDENT THROUGH THE UPCOMING WEEK WITH
THE SOUTH CENTRAL CONUS UPPER RIDGE HOLDING STEADFAST...WITH A
ACTIVE ZONAL FLOW ALOFT ACROSS THE NORTHERN HALF OF THE COUNTRY.

THE ECMWF BUILDS A SHORT WAVE RIDGE OVER THE FRONT RANGE MONDAY
WHEREAS THE GFS IS WEAKER. THERE IS SOME LIGHT QPF FROM ISOLATED
AFTERNOON CONVECTION OVER OUR SOUTHERN MOUNTAINS. IT WILL BE
SEASONABLY WARM FOR THE PLAINS WITH HIGHS IN THE 80S. ON TUESDAY...
THE FLOW ALOFT BACKS TO THE SOUTHWEST...ALLOWING MORE SUBTROPICAL
MOISTURE TO SPREAD NORTHEAST THE SOUTHERN HALF OF THE CWA ALONG
WITH SLIGHTLY COOLER TEMPERATURES. LOOKING AT SCATTERED AFTERNOON
AND EVENING SHOWERS AND TSTORMS AS A SHORT WAVE TRACKS NORTHEAST
ACROSS SOUTHERN WY AND NORTHERN CO. WEAK RIDGING ALOFT DEVELOPS
IN THE WAKE OF THE EXITING SHORT WAVE WEDNESDAY...HOWEVER THERE
WILL BE SOME MOISTURE PRESENT FOR WIDELY SCATTERED AFTERNOON
TSTORMS. SOUTHWEST FLOW ALOFT INCREASES LATE IN THE WEEK WELL IN
ADVANCE OF A DIGGING UPPER TROUGH OVER THE FAR WEST. SUBTROPICAL
MOISTURE WILL BE DIVERTED TO THE NORTH AND WEST OF THE CWA
RESULTING IN GENERALLY DRY AND WARM WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1111 AM MDT FRI JUL 17 2015

A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH
ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING.
ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND
LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR
VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC WINDS...SMALL
HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST
BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE RANGE THIS
AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MDT FRI JUL 17 2015

CONCERNS EXPECTED TO REMAIN LOW INTO EARLY NEXT WEEK WITH CONDITIONS
REMAINING NON-CRITICAL. A COOL FRONT WILL PASS ACROSS LATER TONIGHT
AND SATURDAY BRINGING SCATTERED SHOWERS AND STORMS ALONG WITH A
LITTLE COOLER TEMPERATURES. MORE ISOLATED CONVECTION EXPECTED EARLY
NEXT WEEK WITH WARMING AND DRYING CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT FRI JUL 17 2015

NEZ019>021-054-055-WYZ103>106-109>119-181030-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE
AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A
FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NEZ002-003-095-096-WYZ101-102-107-108-181030-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
1040 AM MDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF
EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO
SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN
HAZARDS WILL BE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM
SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON
SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 17, 3:08 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT FRI JUL 17 2015

NEZ095-WYZ102-172200-
NORTH SIOUX NE-NIOBRARA COUNTY WY-
308 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 400 PM MDT...

AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF HARRISON...OR 18 MILES EAST OF LUSK...MOVING EAST
AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM. THIS STORM WILL LIKELY INTENSIFY AND A SEVERE
THUNDERSTORM WARNING MAY BE ISSUED SHORTLY.

LOCATIONS IMPACTED INCLUDE...
HARRISON AND MONTROSE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4273 10418 4283 10416 4299 10371 4250 10369
TIME...MOT...LOC 2108Z 270DEG 23KT 4277 10409

RUBIN
Local storm report, Jul 17, 3:11 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 NW KEELINE            42.78N 104.79W
07/17/2015  E0.75 INCH       NIOBRARA           WY   PUBLIC

            PEA TO PENNY SIZE HAIL.

&&

MJAMSKI
Special weather statement, Jul 17, 3:23 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT FRI JUL 17 2015

NEZ003-021-172215-
MORRILL NE-BOX BUTTE NE-
323 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 415 PM MDT...

AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF ANGORA...OR 10 MILES SOUTHWEST OF ALLIANCE...
MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALLIANCE AND ALLIANCE AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4194 10269 4189 10308 4202 10314 4218 10274
      4210 10274 4209 10271 4201 10270 4200 10267
      4195 10268
TIME...MOT...LOC 2123Z 253DEG 29KT 4198 10300

RUBIN
Special weather statement, Jul 17, 3:25 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT FRI JUL 17 2015

NEZ002-003-172215-
DAWES NE-BOX BUTTE NE-
325 PM MDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 415 PM MDT...

AT 324 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BOX BUTTE DAM...OR 20 MILES SOUTHWEST OF HAY SPRINGS...
MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL BOX
BUTTE AND SOUTHEASTERN DAWES COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
ALL OF THE NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE
COUNTIES.

LAT...LON 4242 10275 4231 10305 4241 10310 4262 10278
      4260 10277 4244 10277 4244 10275
TIME...MOT...LOC 2124Z 236DEG 40KT 4243 10293

RUBIN
Local storm report, Jul 17, 3:33 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             LUSK                    42.76N 104.45W
07/17/2015  E1.00 INCH       NIOBRARA           WY   DEPT OF HIGHWAYS

            WYDOT SITE.

&&

MJAMSKI
Local storm report, Jul 17, 3:57 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 NW HARRISON           42.73N 103.94W
07/17/2015  E1.00 INCH       SIOUX              NE   TRAINED SPOTTER

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:10 PM MDTSpecial Weather StatementCYSSioux50 min
Jul 17, 2:16 PM MDTSpecial Weather StatementCYSScotts Bluff59 min
Jul 17, 2:18 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff57 min
Jul 17, 2:34 PM MDTSpecial Weather StatementCYSBox Butte41 min
Jul 17, 3:06 PM MDTSpecial Weather StatementCYSBanner39 min
Jul 17, 3:08 PM MDTSpecial Weather StatementCYSSioux52 min
Jul 17, 3:17 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux58 min
Jul 17, 3:23 PM MDTSpecial Weather StatementCYSBox Butte52 min
Jul 17, 3:25 PM MDTSpecial Weather StatementCYSBox Butte50 min
Jul 17, 3:35 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill28 min
Jul 17, 4:25 PM MDTSpecial Weather StatementCYSDawes35 min
Jul 17, 5:05 PM MDTSpecial Weather StatementCYSDawes40 min
Jul 17, 5:56 PM MDTSpecial Weather StatementCYSSioux49 min
Jul 17, 1:54 PM MDTSpecial Weather StatementCYSConverse36 min
Jul 17, 2:24 PM MDTSpecial Weather StatementCYSConverse66 min
Jul 17, 2:31 PM MDTSpecial Weather StatementCYSNiobrara44 min
Jul 17, 2:48 PM MDTSpecial Weather StatementCYSNiobrara42 min
Jul 17, 2:59 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara61 min
Jul 17, 4:35 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jul 17, 4:37 PM MDTSpecial Weather StatementCYSNiobrara38 min
Jul 17, 4:46 PM MDTSpecial Weather StatementCYSAlbany44 min
Jul 17, 5:21 PM MDTSpecial Weather StatementCYSPlatte39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.